Doxycycline is a tetracycline antibiotic that is used to treat bacterial infections in the body (Doxycycline Ruined My Life).
Acne, urinary tract infections, intestinal infections, lung infections, eye infections, gonorrhoea, chlamydia, syphilis, periodontitis (gum disease), and other bacterial infections are treated with doxycycline.
Doxycycline is also used to treat rosacea-related blemishes, pimples, and acne-like lesions. It will not alleviate rosacea-related face redness.
Some doxycycline formulations are used to prevent malaria, treat anthrax, and treat infections caused by mites, ticks, or lice.
Doxycycline ruined my life: What are the similarities between malaria, anthrax infections, and adult acne?
If you said, “something I must avoid at all costs,” you’d be correct. However, one very potent antibiotic, doxycycline, is connected to all of these disorders.
Doxycycline ruined my life: anti-inflammatory qualities,
“Doxycycline can destroy bacteria that cause infections, but it also has anti-inflammatory qualities, which may explain its benefit in treating acne and rosacea,” Zeichner explains.
Inflammatory acne develops when bacteria clog your pores, which your skin perceives as a threat and responds by generating redness and swelling; rosacea arises when your facial blood vessels dilate, giving you a flushed appearance (Doxycycline ruined my life).
“Doxycycline helps reduce levels of acne-causing bacteria within follicles, which cause inflammation, and it’s been demonstrated to diminish the activity of immune system signals that lead to the additional inflammation seen in rosacea patients’ skin,” Zeichner explains.
While any medication that helps reduce acne and rosacea sounds fantastic, doxycycline does have some unappealing side effects.
Doxycycline ruined my life: Stomach Problems
Antibiotics frequently cause nausea, vomiting, diarrhoea, or stomach trouble, and doxycycline is no exception. This is because the high amount of medication destroys not only the nasty bacteria in your stomach but also the good bacteria that keeps you healthy, according to Zeichner.
Taking the drug with food may help lessen the likelihood of stomach problems. However, there is one caveat: Dairy can reduce the drug’s effects. “ Dairy can drastically limit the quantity absorbed, so take it two hours after eating dairy and avoid dairy for another hour.
Doxycycline ruined my life: Throat Problems
Doxycycline’s ingredients can also be harmful to your oesophagus. According to research published in the journal Clinical Therapeutics, oesophagal erosion is one of the most common side effects of the medicine.
“Always take it with a full glass of water and at least 30 minutes before night,” Zeichner advises. “It’s critical not to take the medication and then lie down right once,” he says; staying upright can help reduce irritation.
Doxycycline ruined my life: Nausea and Vomiting
Given the GI troubles that doxycycline can bring, particularly nausea and vomiting, it shouldn’t come as a surprise that the antibiotic can also cause a lack of appetite. According to Zeichner, this is most likely due to the disruption of the number of beneficial bacteria in the gut.
The good news is that it is usually a temporary side effect. However, if your stomach problems do not improve, you can simply ask your doctor to discontinue the medicine and try another (Doxycycline ruined my life).
Doxycycline ruined my life: Light Sensitivity
It’s called photosensitivity, sometimes known as a sun allergy, and it has to do with how the chemicals in the medicine react with UV rays once they’re inside your body.
“Because doxycycline can make you sun sensitive, it’s crucial to use sunscreen while taking it,” Zeichner advises. Even better: Try to stay as covered and out of the sun as possible, as you could wind up with just a sunburn-like sensation and slightly coloured skin, or a larger-scale photodermatitis problem, such as a rash, blisters, or scaly patches.
Doxycycline ruined my life: Pale & Feverish
This can be caused by drug-induced immune hemolytic anaemia, which occurs when your immune system assaults your own red blood cells (they carry oxygen, so you kinda need those).
According to the National Institutes of Health, this can cause you to look pale or yellow; feel feverish, weak, dizzy, or confused; have an accelerated heart rate; or feel extremely weary. However, because those symptoms are hazy, it’s critical to talk with your doctor about how you’re feeling and when any problems began while on doxycycline.
Dizziness and Headache
Scientists aren’t sure why this happens, but tetracyclines, which doxycycline belongs to, have long been related to headaches, dizziness, and impaired vision, according to a BMJ editorial.
These problems usually go away once you stop taking the medication. If you’ve started taking doxycycline and are getting new headaches, contact your doctor right once
Review by a patient
Hello everyone. I began a two-week cycle of doxycycline for a tick bite – no other symptoms, just a tick in my leg. For two weeks, I was given 100mg twice a day. I believed I was about to pass out four days in, so I contacted the pharmacy, and they told me to stick on it. I made it till day eight. Since then, I’ve had severe heartburn, chest and back pain, throat burning, and now diarrhoea.)sorry, nasty) Anyway, I saw my PCP and two GI doctors. I was prescribed Prilosec (which I believe caused the bathroom troubles) and probiotics (which I had previously taken), and I had blood tests, samples taken (fun), and endoscopy last week. (Heaven forbid they phone me with the results of the biopsies) In any case, all blood, stool, and other tests were normal.
I was recommended to take magnesium (which causes more bathroom problems) and over-the-counter antacids instead of the stronger ex ones. Is anyone else having problems with the devil’s medicine doxycycline? I’m a shambles and feel as though this will never end. I should have just removed the tick and carried on with my life, but instead, I go to a clinic and be prescribed an antibiotic created by Satan himself!